[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 585: sizeof(): Parameter must be an array or an object that implements Countable
[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 641: sizeof(): Parameter must be an array or an object that implements Countable
qestion re; epilepsy - Page 2 - Carers UK Forum

qestion re; epilepsy

For issues related to specific conditions and disabilities.
439 posts
When you called neuro, did you make a point of stressing that OH is getting worse? Sometimes that can get action out of them. If that fails, call OH's GP and explain to them that he's getting worse, you've rung his neuro specialist who says that they are booked up until whenever snd you don't know what to do for the best. S/he might suggest you go to the surgery with him or the Dr may write to the neuro dept and see what they can do.
i have epilepsy diagnosed 3 yr ago as temporal lobe hubby used to say would ignore him and stare into space then i would carry on with his convo ten mins later made me feel sickly and tired used to go bed then i started fitting while asleep and on waking up its controlled with lamotrigine and find it works really well my diagnosis was done by mri scan and two eeg i get a headache before and after and always tend to fiddle with my clothes like buttons
Tracie,
so sorry it's taken so long to reply!
Your symptoms sound exactly the same as my Hubs. (except hubs twiddles thumbs/fingers, then starts patting, occasionally there are muscle spasms)
The Neuro also mentioned activity in the left temporal lobe - the exact place where he has pain.
May I ask what dose of Lamotrigine you are on?
Hubs is currently on 100mg/day, perhaps this is insufficient for a 17 stone bloke.
Do you still have episodes, even though it is contolled well?
It is getting harder and harder to rouse hubs, roll on 26th May when he sees Neuro again!

Thanks
xx
Hi Sturdygirl,
I know you posted to Tracie, but just to say; S weighs about 12-13 stone and is on 100mg in the a.m. and 125mg in the p.m. and was told this could be increased if necessary ...

Melly1
Thanks Melly1,
Certainly sounds like Hubs is on quite a low dose.
I've had a look at the leaflet and it says max is 400mg/day, perhaps the Neuro will up it when we next visit.
xx
Hiya,
Went to Neuro with Hubs yesterday, he watched the recording we took of Hubs having a prolonged Absence, so thanks for the suggestion Melly1 ! Image
Explained all that was going on, how they had snowballed, but also how Hubs is managing a few days in between without one now.
Neurologist has upped the dose to 200mg, to be upped gradually again over 8 weeks.
He is still unsure whether they are stress related or Epilepsy, but as the meds are giving Hubs a few clear days, he is leaning more towards Epilepsy now.
It's a case of see if the increase works!
We go back again in 4 months
Fingers crossed for now
x
It's me, I'm back again with more questions....
I've been thinking...

The neurologist keeps mentioning that the episodes may be 'Stress Related'
Now to me, there aren't any stresses, but I don't have Depression, or constant pain, OH does.

What if I am not seeing or understanding the stress that OH feels?

I have started writing in the diary what is going on when he has an absence, e.g, Gp appointment, nothing, visit from family, painful days etc, just to see if there is a link, so far nothing conclusive, but I don't know what is going on in his mind.

OH has had a course of CBT for the Depression, but I'm wondering if something else might help? - Due to visit GP next week so maybe worth a mention.

Maybe I'm clutching at straws, I don't know. All I know is that they are getting worse and upsetting OH greatly
Any ideas anyone?
xx
xx
Hi Sturdygirl, have read your post and am thinking ...

Melly1
Stress can trigger seizures, that's for certain. One thought: is he stressing out over the seizures? Worry about them - fear of loss of control, the unpleasant feelings leading up to or following a seizure - may all be causing stress and making him more likely to have a seizure.
Charles,
They are definately a cause of stress when they have happened, which could be a reason for the clusters I suppose.
Sounds like a vicious circle doesn't it?
I suppose I'll just have to keep fingers crossed for now that the increase in meds will have an effect, 3 more weeks and he will be at target dose.
Hubs had 4 episodes again yesterday, in bed for 6.30pm with a terrible headache, sleep is the only thing that helps - I have found if he does try to stay awake, he has more, and the after effects get steadily worse the more he has.
Thanks for your thoughts Charles
Melly, any ideas welcome !
x
439 posts